Alert archive / Louisiana / Wind Advisories in 2020

Wind Advisory 17, NWS Lake Charles, LA

December 1, 2020Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this wind advisory at Dec 1, 2020, 9:18 PM CST for Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It took effect at Dec 2, 2020, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2020, 9:18 PM CST (03:18 UTC)
In effect from
Dec 2, 2020, 10:00 AM CST
Expired
Dec 2, 2020, 6:00 PM CST
In force
8 hr
Issued by
NWS Lake Charles, LA

Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2020-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2020-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

279 
WWUS74 KLCH 020318
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
918 PM CST Tue Dec 1 2020

LAZ041>045-052>055-073-074-TXZ215-216-021130-
/O.NEW.KLCH.WI.Y.0017.201202T1600Z-201203T0000Z/
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
Including the cities of Lake Charles, Sulphur, Hathaway, 
Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, 
Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
918 PM CST Tue Dec 1 2020

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...From 10 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects,
  including tarps, tents, and holiday decorations. Tree limbs 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
586 
WWUS74 KLCH 020922
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
322 AM CST Wed Dec 2 2020

LAZ041>045-052>055-073-074-TXZ215-216-022200-
/O.CON.KLCH.WI.Y.0017.201202T1600Z-201203T0000Z/
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
Including the cities of Lake Charles, Sulphur, Hathaway, 
Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, 
Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
322 AM CST Wed Dec 2 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...

* WHAT...Southeast winds 20 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...From 10 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects,
  including tarps, tents, and holiday decorations. Damaged tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
509 
WWUS74 KLCH 030016
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
616 PM CST Wed Dec 2 2020

LAZ041>045-052>055-073-074-TXZ215-216-030130-
/O.EXP.KLCH.WI.Y.0017.000000T0000Z-201203T0000Z/
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
Including the cities of Lake Charles, Sulphur, Hathaway, 
Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, 
Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
616 PM CST Wed Dec 2 2020

...WIND ADVISORY HAS EXPIRED...

Winds will remain elevated and gusty through the evening, but have
subsided below advisory criteria.

$$

13

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Dec 1, 6:28 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Dec 1, 6:28 PM CST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
628 PM CST Tue Dec 1 2020

.DISCUSSION...
For the 12/02/20 0000 UTC TAF package.

&&

.AVIATION...
VFR is expected to prevail through the evening hours amid a mix
of clouds and stars. Increasing SFC winds and greater cloud cover
are forecast to develop overnight into WED morning, with
increasing areas of rain associated with an approaching upper trof
and SFC front. Widespread showers resulting in MVFR to possibly
IFR CIGS and VSBYS are expected to progress from W to E across the
forecast area, starting at KBPT by mid to late morning and
reaching KAEX and the Acadiana terminals by late afternoon or
early evening. PROB and prevailing groups were used to convey this
overall timing, TSTMS were left out for now, but could certainly
be added to subsequent forecasts, especially KBPT and KLCH.

13

&&

.PREV DISCUSSION... /issued 346 PM CST Tue Dec 1 2020/

DISCUSSION...
Winds have turned predominantly out of the southeast this
afternoon as the surface high that has been traversing the region
through the day has pushed into southeast Louisiana. The effects
of the southerly flow are already being seen on visible satellite
as a stream of scattered to broken altostratus is already working
its way into southeast Texas and will likely begin to overrun
southwest Louisiana later this evening.

The short to medium range forecast philosophy remains generally
unchanged. An upper level low digging south through Texas tonight
will induce a surface low along the upper Texas coast which will
then move along the northern gulf coast Wednesday pulling another
cold front across the region. Most guidance keeps the center of
the low, and its warm sector, off the coast which should keep
instability across the region negligible even with some decent
directional shear in place. SPC has hatched the area in a marginal
risk for severe weather, but significant severe storms are not
expected.

Owing to the slow moving nature of the system and the fact that
the ground is still pretty saturated from last weekend's rains,
WPC has also hatched the area in a marginal risk for excessive
rainfall. Any flooding is likely to be isolated as widespread QPF
values should remain between one and two inches.

There's likely to be a bit of overrunning stratiform rain behind
the front Thursday morning with the precipitation gradually ending
by late morning or early afternoon.

Beyond Thursday, the pattern takes a bit of a breather as high
pressure builds in and maintains control through the weekend and
likely through at least the first half of next week.

Jones

MARINE...
Onshore flow will increase tonight into Wednesday as a surface
low develops across the upper Texas coast. Showers and
thunderstorms will develop Wednesday and continue into Thursday
morning as a cold front pushes across the coastal waters during
this period. Offshore flow will develop in its wake through the
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  34  59  43  55 /   0  60  80  40
LCH  44  65  47  58 /   0  80  80  30 AVIATION...04
LFT  39  65  53  63 /   0  40  80  50
BPT  51  66  45  58 /  10  90  60  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 3 AM to 3 PM CST Wednesday for GMZ450-
     452-455-470-472-475.

     Small Craft Exercise Caution from 6 AM CST Wednesday through
     Wednesday afternoon for GMZ430-432.

     Small Craft Exercise Caution from 6 AM CST Wednesday through
     late Wednesday night for GMZ435.

&&
Hazardous weather outlook, Dec 1, 3:45 PM CST, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
345 PM CST Tue Dec 1 2020

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-022145-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
345 PM CST Tue Dec 1 2020

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Light frost will be possible across parts of central Louisiana and
interior parts of southeast Texas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A surface low and a slow moving cold front will push through the
region tomorrow into Thursday morning. Periods of heavy rainfall
could lead to isolated nuisance flooding. The area is highlighted in
a marginal risk for excessive rainfall. A couple of storms will have
the potential to be strong to severe, but widespread severe weather
is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-455-470-472-475-022145-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
345 PM CST Tue Dec 1 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST WEDNESDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.
Winds will increase late tonight into early Wednesday morning as a
surface low develops across coastal Texas and moves inland. A Small
Craft Advisory has been issued from 3 AM Wednesday through 3 PM
Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A surface low and a slow moving cold front will push through the
region tomorrow into Thursday morning. Periods of visibility
restricting heavy rainfall will be possible. A Small Craft Advisory
will continue through 3 PM Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-022145-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
345 PM CST Tue Dec 1 2020

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Winds will increase late tonight into early Wednesday morning as a
surface low develops across coastal Texas and moves inland. A Small
Craft Advisory has been issued from 3 AM Wednesday through 3 PM
Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A surface low and a slow moving cold front will push through the
region tomorrow into Thursday morning. Periods of visibility
restricting heavy rainfall will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 3:24 AM CSTCoastal Flood AdvisoryLCHCameron25 hr
Dec 2, 1:58 PM CSTSpecial Marine WarningLCH62 min
Dec 2, 2:57 PM CSTSpecial Marine WarningLCH93 min
Dec 2, 4:33 PM CSTSpecial Marine WarningLCH42 min
Dec 2, 5:13 PM CSTSpecial Marine WarningLCH47 min

Nearby

Wind Advisories in Louisiana, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.